MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Catalog Number 227312
Medical Device Problem Codes Excessive Heating (4030); Suction Failure (4039)
Health Effect - Clinical Codes Burn(s) (1757); Not Applicable (3189)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the affiliate via e-mail that the vapr 3.5 flexible product works irregularly during surgery.It was necessary to disconnect and reconnect it.It did not perform coagulation or ablation and stopped working.It was reported by the surgeon that the product stem increases temperature.Later the patient had complained of having been burnt with an injury compatible with the increase of temperature of the stem of the flexible during the surgery.The center has discarded the product so it will not be sent.The type of procedure was not informed.Additional information received from the affiliate on 01/14/2019 stating that the patient complained of a burn to the doctor.Additional information received from the affiliate on 01/24/2019 stating that there was a 15 minute surgical delay due to this malfunction.An alternative product was not readily available.The affiliate also stated that during the procedure the failure was noted because the flexible had been working irregularly.The burn was not noted or identified during the surgery.The doctor reports that the patient has a medium burn, she made clearly noticed her discomfort, the surgeon indicated that it was a low degree burn.The case was completed and no additional surgical intervention is planned.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.Given the information provided we cannot discern a definitive root cause for the reported failure.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).

Brand Name
VAPR3.5MMFLEXSIDEEFFECT1-PCEELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8323796
Report Number1221934-2019-56367
Device Sequence Number1692391
Product Code GEI
UDI-Device Identifier10886705009725
UDI-Public10886705009725
Combination Product (Y/N)N
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number227312
Device Lot NumberU1610016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date02/13/2019
Patient Sequence Number1